Texas, 2004

Hail in Texas, October 4, 2004

October 4, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Oct 4, 8:47 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Oct 4, 8:47 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 AM CDT MON OCT 4 2004

.DISCUSSION...
WILL UPDATE ZONES TO INCREASE POPS 20 PERCENT AREA WIDE. CONVECTIVE
COMPLEX MOVING SOUTHEAST ACROSS NORTHEAST TEXAS AND NORTHWEST
LOUISIANA HASN/T DIMINISHED. SURFACE OBS SHOW MODERATE PRESSURE
FALLS SOUTH OF THE DENSE LIGHTNING AREA INDICATING THAT ADDITIONAL
DEVELOPMENT SOUTH OR SOUTHEAST IS LIKELY. MODELS ALSO SUPPORT
HIGHER POPS...SHOWING AVERAGE RAIN AMOUNTS A QUARTER TO A HALF INCH
OVER THE NORTHWEST PARTS OF THE FORECAST AREA AND LIGHTER AMOUNTS
ELSEWHERE THIS AFTERNOON.

RAIN SHOULD PUT A DAMPENER ON AFTERNOON HEATING...ESPECIALLY
NORTHWEST PARTS OF THE AREA. WILL LOWER FORECAST HIGHS TO 80 TO 85
NORTHWEST AND MID 80S NORTHEAST.
&&

.PREVIOUS DISCUSSION...
LOTS TO TALK ABOUT THIS WEEK. OUR CURRENT DRY AIR AT THE SURFACE AND
ALOFT WILL QUICKLY COME TO AN END BY AFTERNOON AND EARLY EVENING.
JUST AFTER MIDNIGHT...MID/UPPER LEVEL SHORTWAVE (INITIALIZED BY
H2O VAPOR SATELLITE IMAGERY AND 6HR MODEL) LOCATED OVER THE TX
PANHANDLE IS FIRING UP CONVECTION ACROSS N TX NEAR THE RED RIVER NW
OF FTW. THIS SHORTWAVE IS HAULING E-SE...AND WILL ARRIVE IN NE TX BY
NOON...AND ACROSS MOST OF NORTH AND CENTRAL LA BY SUPPER TIME. ALL
MOS GUIDANCE IS GOING HAYWIRE WITH POPS TODAY...IN THE 40-60%
RANGE. DONT BELIEVE THE POPS WILL BE THAT GREAT...BEING THAT WE
HAVE TO FIND THE MOISTURE...AND THE ATMOSPHERE DOESNT HAVE ENOUGH
TIME. SO...OPTED TO GO 40% JAS...POE...AEX ZONES...20% ISOLATED TSRA
ACROSS BPT...LCH...LFT ZONES...AND WORDING AFTERNOON AND EVENING. OF
COURSE...THIS WILL PLAY HAVOC ON MY FORECASTED HIGH TEMPS TODAY...
DEPENDING ON WHAT AREAS CLOUD UP FIRST VS LAST BEFORE THE PRECIP.

AFTER THE SHORTWAVE MOVES THROUGH...MOISTURE WILL LINGER 700MB AND
BELOW...WITH A NOTICEABLE DRY POCKET AT 500MB MOVING ACROSS C AND N
LA DURING THE DAY TUE...WHICH SHOULD LIMIT WIDESPREAD DEVELOPMENT.
WILL GO WITH SCT.

STARTING TUE NIGHT INTO WED...SEVERAL THINGS BEGIN TO TAKE SHAPE TO
GIVE OUR AREA A SIGNIFICANT PRECIPITATION EVENT AND POSSIBLE MINOR
COASTAL FLOODING EVENT. 1) A RATHER LARGE HIGH WILL BUILD SE ACROSS
THE UNITED STATES TUE...PUSHING A FRONT TO THE COAST BEFORE STALLING
BY TUE NIGHT. 2) A TROPICAL WAVE OVER THE YUCATAN AND BAY OF CAMPECHE
WILL SPREAD MOISTURE INTO THE DEVELOPING COASTAL SFC TROF ALONG THE
MEXICAN AND TX COASTS BY WED. 3) THE COMBINATION OF THE HIGH TO THE
NE AND THE COASTAL TROF...OR POSSIBLE CLOSED LOW...WITH GIVE MOST OF
THE GULF EASTERLY WINDS 15-20 KNOTS WED...SOLID 20 KNOTS THU...AND
20-25 KNOTS BY FRI...CAUSING ABOVE NORMAL TIDES OF 2 TO 3 FEET BY
THU AND FRI. 4) THE CONSTANT FETCH OF PRECIPITATION IS EXPECTED TO
LAST THU THROUGH SAT...LEADING TO THE POSSIBLE FLOODING EVENT.
BEING THAT WE ARE VERY DRY...THE FIRST DAY WILL BE WELCOME...BUT 2
TO 3 DAYS OF THIS WILL CERTAINLY CAUSE RUNOFF BY THE WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  89  68  85  67 /  20  20  30  20
BPT  88  68  83  66 /  20  20  30  20
AEX  85  66  81  60 /  40  40  30  20
LFT  89  70  85  68 /  20  20  30  20
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Oct 4, 3:25 AM CST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 AM CDT MON OCT 4 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
051100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
425 AM CDT MON OCT 4 2004

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY LATE
AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE AREA.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY
AS A LOW PRESSURE TROUGH DEVELOPS ACROSS THE WESTERN GULF. SHOWERS
AND THUNDERSTORMS WILL BECOME WIDESPREAD FRIDAY AND SATURDAY AS THE
SURFACE AND UPPER LEVEL TROUGH MOVES OVER THE AREA. RAIN CHANCES
WILL DECREASE BY SUNDAY AS THE SYSTEM MOVES EAST.

BY WEDNESDAY NIGHT THROUGH EARLY SATURDAY...A STRONG SURFACE HIGH
WILL BUILD SOUTHEAST ACROSS THE EASTERN UNITED STATES AND PARK ALONG
THE EASTERN SEABOARD FOR A COUPLE OF DAYS. THE INTERACTION BETWEEN
THIS HIGH AND THE SURFACE TROUGH IN THE WESTERN GULF WILL GRADUALLY
INCREASE EASTERLY WINDS ACROSS THE NORTHERN GULF. THIS WILL RESULT
IN TIDES GRADUALLY INCREASING TO ABOUT 2 FEET ABOVE NORMAL...CAUSING
MINOR COASTAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT ANTICIPATED TODAY OR TONIGHT.

DML

In the hours before

Special weather statement, Oct 4, 10:56 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 AM CDT MON OCT 4 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
041900-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
1156 AM CDT MON OCT 4 2004

...FALL SEVERE THUNDERSTORMS THIS AFTERNOON...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTERIOR
SOUTHEAST TEXAS BETWEEN 1 AND 2 PM. A FEW OF THE TOWNS THAT WILL BE
AFFECTED ARE WOODVILLE...JASPER...NEWTON AND THE LAKES AREA. THESE
STORMS PRODUCED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ACROSS
NORTHEAST TEXAS EARLIER TODAY.

THESE STORMS WILL REACH COASTAL SOUTHEAST TEXAS AND PORTIONS OF
SOUTHWEST AND CENTRAL LOUISIANA BY MID TO LATE AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES.

MOGGED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tyler

When
October 4, 1:05 PM CST
Where
Tyler County, 5 mi W of Woodville
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.767, -94.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426992.